Non-asymptotic bounds for sampling algorithms without log-concavity

Mateusz B. Majka, Aleksandar Mijatović, Lukasz Szpruch

Research output: Contribution to journalArticlepeer-review

1 Citation (Scopus)
6 Downloads (Pure)

Abstract

Discrete time analogues of ergodic stochastic differential equations (SDEs) are one of the most popular and flexible tools for sampling high-dimensional probability measures. Non-asymptotic analysis in the $L^2$ Wasserstein distance of sampling algorithms based on Euler discretisations of SDEs has been recently developed by several authors for log-concave probability distributions. In this work we replace the log-concavity assumption with a log-concavity at infinity condition. We provide novel $L^2$ convergence rates for Euler schemes, expressed explicitly in terms of problem parameters. From there we derive non-asymptotic bounds on the distance between the laws induced by Euler schemes and the invariant laws of SDEs, both for schemes with standard and with randomised (inaccurate) drifts. We also obtain bounds for the hierarchy of discretisation, which enables us to deploy a multi-level Monte Carlo estimator. Our proof relies on a novel construction of a coupling for the Markov chains that can be used to control both the $L^1$ and $L^2$ Wasserstein distances simultaneously. Finally, we provide a weak convergence analysis that covers both the standard and the randomised (inaccurate) drift case. In particular, we reveal that the variance of the randomised drift does not influence the rate of weak convergence of the Euler scheme to the SDE.
Original languageEnglish
Pages (from-to)1534-1581
Number of pages48
JournalAnnals of Applied Probability
Volume30
Issue number4
Early online date4 Aug 2020
DOIs
Publication statusPublished - 2020

Fingerprint Dive into the research topics of 'Non-asymptotic bounds for sampling algorithms without log-concavity'. Together they form a unique fingerprint.

Cite this